Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Mar 15, 2008, 3:37 PM MDT. It took effect at Mar 16, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2008, 3:37 PM MDT (21:37 UTC)
- In effect from
- Mar 16, 2008, 12:00 PM MDT
- Expired
- Mar 16, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 152137 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 337 PM MDT SAT MAR 15 2008 ......STRONG WINDS AND BLOWING DUST WILL AFFECT THE AREA SUNDAY... .A VERY STRONG SOUTHWESTERLY FLOW ALOFT...COUPLED WITH A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WINDS DEVELOPING ACROSS THE REGION BY MID DAY TODAY. SURFACE WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS APPROACHING 60 MPH WILL BE POSSIBLE. ALSO BLOWING DUST WILL REDUCE VISIBILITY OVER PORTIONS OF THE DESERT LOWLANDS DURING THE AFTERNOON. WIND SPEEDS WILL DIMINISH DURING THE NIGHTTIME PERIOD. NMZ023>025-031-032-TXZ055-056-160600- /O.NEW.KEPZ.HW.W.0003.080316T1800Z-080317T0200Z/ SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT- SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO... MESCALERO...CLOUDCROFT...TIMBERON...DEMING...LAS CRUCES... EL PASO...SIERRA BLANCA...DELL CITY 337 PM MDT SAT MAR 15 2008 ...HIGH WIND WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVING WILL BECOME DIFFICULT OR TREACHEROUS DUE TO STRONG CROSS WINDS AND RESTRICTED VISIBILITY. $$ NMZ022-030-160600- /O.NEW.KEPZ.WI.Y.0007.080316T1800Z-080317T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SOUTHWEST DESERT/BOOTHEEL- INCLUDING THE CITIES OF...SILVER CITY...LORDSBURG 337 PM MDT SAT MAR 15 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY. SOUTHWEST WIND OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH WILL DEVELOP ACROSS SOUTHWEST NEW MEXICO SUNDAY AFTERNOON. HIGHER GUSTS WILL OCCUR THROUGH PASSES AND OVER AREAS ADJACENT TO EASTERN SLOPES OF AREA MOUNTAINS. WIDESPREAD AREAS OF BLOWING DUST WILL REDUCE VISIBILITY OVER PORTIONS OF THE DESERT LOWLANDS DURING THIS AFTERNOON. LOCATIONS DOWNWIND OF BARREN GROUND AND PLOWED FIELDS MAY SEE TEMPORARY VISIBILITY RESTRICTIONS DOWN TO NEAR ZERO. WIND SPEEDS WILL BEGIN TO DIMINISH A COUPLE HOURS AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BIRD
3 follow-up statements
000 WWUS74 KEPZ 160508 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1108 PM MDT SAT MAR 15 2008 ......STRONG WINDS AND BLOWING DUST WILL AFFECT THE AREA SUNDAY... .A VERY STRONG SOUTHWESTERLY FLOW ALOFT...COUPLED WITH A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WINDS DEVELOPING ACROSS THE REGION BY MID DAY SUNDAY. SURFACE WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS APPROACHING 60 MPH WILL BE POSSIBLE. ALSO BLOWING DUST WILL REDUCE VISIBILITY OVER PORTIONS OF THE DESERT LOWLANDS DURING THE AFTERNOON. WIND SPEEDS WILL DIMINISH DURING THE NIGHTTIME PERIOD. NMZ023>025-031-032-TXZ055-056-161200- /O.CON.KEPZ.HW.W.0003.080316T1800Z-080317T0200Z/ SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT- SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO... MESCALERO...CLOUDCROFT...TIMBERON...DEMING...LAS CRUCES... EL PASO...SIERRA BLANCA...DELL CITY 1108 PM MDT SAT MAR 15 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY... WINDS ARE FORECAST TO BEGIN INCREASING SUNDAY MORNING AND BY LATE MORNING ARE EXPECTED TO AROUND 25 TO 30 MPH. BY EARLY AFTERNOON THE WINDS WILL INCREASE TO 35 TO 45 MPH WITH HIGHER GUSTS. BY AFTERNOON BLOWING DUST WILL ALSO DEVELOP WITH THESE WINDS AND VISIBILITIES MAY BE REDUCED TO LESS THAN ONE MILE IN A FEW AREAS. THE WINDS WILL DIMINISH TO AROUND 15 TO 25 MPH AND TURN FROM SOUTHWEST TO WEST BY LATE EVENING. HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVING WILL BECOME DIFFICULT OR TREACHEROUS DUE TO STRONG CROSS WINDS AND RESTRICTED VISIBILITY. $$ NMZ022-030-161200- /O.CON.KEPZ.WI.Y.0007.080316T1800Z-080317T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SOUTHWEST DESERT/BOOTHEEL- INCLUDING THE CITIES OF...SILVER CITY...LORDSBURG 1108 PM MDT SAT MAR 15 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT SUNDAY... SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH WILL DEVELOP ACROSS SOUTHWEST NEW MEXICO SUNDAY AFTERNOON. HIGHER GUSTS WILL OCCUR THROUGH PASSES AND OVER AREAS ADJACENT TO EASTERN SLOPES OF AREA MOUNTAINS. WIDESPREAD AREAS OF BLOWING DUST WILL REDUCE VISIBILITY OVER PORTIONS OF THE DESERT LOWLANDS DURING IN THE AFTERNOON. LOCATIONS DOWNWIND OF BARREN GROUND AND PLOWED FIELDS MAY SEE TEMPORARY VISIBILITY RESTRICTIONS DOWN TO NEAR ZERO. WIND SPEEDS WILL BEGIN TO DIMINISH A COUPLE HOURS AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEFNER
000 WWUS74 KEPZ 161200 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 600 AM MDT SUN MAR 16 2008 ......STRONG WINDS AND BLOWING DUST WILL AFFECT THE AREA SUNDAY... .A VERY STRONG SOUTHWESTERLY FLOW ALOFT...COUPLED WITH A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG WINDS DEVELOPING ACROSS THE REGION BY MID DAY SUNDAY. SURFACE WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS APPROACHING 60 MPH WILL BE POSSIBLE. ALSO BLOWING DUST WILL REDUCE VISIBILITY OVER PORTIONS OF THE DESERT LOWLANDS DURING THE AFTERNOON. WIND SPEEDS WILL DIMINISH DURING THE NIGHTTIME PERIOD. NMZ023>025-031-032-TXZ055-056-162000- /O.CON.KEPZ.HW.W.0003.080316T1800Z-080317T0200Z/ SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT- SOUTHERN SACRAMENTO MOUNTAINS-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO... MESCALERO...CLOUDCROFT...TIMBERON...DEMING...LAS CRUCES... EL PASO...SIERRA BLANCA...DELL CITY 600 AM MDT SUN MAR 16 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. WINDS ARE FORECAST TO BEGIN INCREASING THIS MORNING AND ARE EXPECTED TO AROUND 25 TO 30 MPH BY MID DAY. BY EARLY AFTERNOON THE WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS APPROACHING 60 MPH. BLOWING DUST WILL ALSO DEVELOP WITH THESE WINDS AND VISIBILITIES MAY BE REDUCED TO LESS THAN ONE MILE IN A FEW AREAS. THE WINDS WILL DIMINISH TO AROUND 15 TO 25 MPH AND TURN FROM SOUTHWEST TO WEST BY LATE EVENING. HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVING WILL BECOME DIFFICULT OR TREACHEROUS DUE TO STRONG CROSS WINDS AND RESTRICTED VISIBILITY. $$ NMZ022-030-162000- /O.CON.KEPZ.WI.Y.0007.080316T1800Z-080317T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SOUTHWEST DESERT/BOOTHEEL- INCLUDING THE CITIES OF...SILVER CITY...LORDSBURG 600 AM MDT SUN MAR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH WILL DEVELOP ACROSS SOUTHWEST NEW MEXICO SUNDAY AFTERNOON. HIGHER GUSTS WILL OCCUR THROUGH PASSES AND OVER AREAS ADJACENT TO EASTERN SLOPES OF AREA MOUNTAINS. WIDESPREAD AREAS OF BLOWING DUST WILL REDUCE VISIBILITY OVER PORTIONS OF THE DESERT LOWLANDS DURING IN THE AFTERNOON. LOCATIONS DOWNWIND OF BARREN GROUND AND PLOWED FIELDS MAY SEE TEMPORARY VISIBILITY RESTRICTIONS DOWN TO NEAR ZERO. WIND SPEEDS WILL BEGIN TO DIMINISH A COUPLE HOURS AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KEPZ 161733 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1133 AM MDT SUN MAR 16 2008 ......STRONG WINDS AND BLOWING DUST WILL AFFECT THE AREA SUNDAY... .A STRONG LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE SOUTHWESTERN UNITED STATES THIS AFTERNOON AND TONIGHT WITH THE STORM BRINGING HIGH WINDS TO SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEST TO SOUTHWEST WINDS WILL BLOW NEAR 40 MPH WITH GUSTS NEAR 60 MPH THIS AFTERNOON AND EARLY THIS EVENING. THE HIGH WINDS WILL CAUSE BLOWING DUST AND SAND WITH VISIBILITIES UNDER A HALF MILE IN A FEW LOCATIONS. HAZARDOUS TRAVEL CONDITIONS ARE THEREFORE EXPECTED. NMZ023-024-031-032-TXZ055-056-170200- /O.NEW.KEPZ.DU.Y.0003.080316T1800Z-080317T0200Z/ /O.CON.KEPZ.HW.W.0003.080316T1800Z-080317T0200Z/ SIERRA COUNTY LAKES REGION-TULAROSA BASIN/SOUTHERN DESERT- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...ALAMOGORDO... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1133 AM MDT SUN MAR 16 2008 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE SOUTHWESTERN UNITED STATES THIS AFTERNOON AND TONIGHT WITH THE STORM BRINGING HIGH WINDS TO SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEST TO SOUTHWEST WINDS WILL BLOW NEAR 40 MPH WITH GUSTS AROUND 60 MPH THIS AFTERNOON AND EARLY THIS EVENING. THE HIGH WINDS WILL CAUSE BLOWING DUST AND SAND WITH VISIBILITIES UNDER A HALF MILE IN A FEW LOCATIONS. DANGEROUS TRAVEL CONDITIONS ARE THEREFORE EXPECTED...INCLUDING ALONG PORTIONS OF INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO IN THE DEMING VICINITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVING WILL BECOME DIFFICULT OR TREACHEROUS DUE TO STRONG CROSS WINDS AND RESTRICTED VISIBILITY. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. $$ NMZ025-170200- /O.CON.KEPZ.HW.W.0003.080316T1800Z-080317T0200Z/ SOUTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON 1133 AM MDT SUN MAR 16 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE SOUTHWESTERN UNITED STATES THIS AFTERNOON AND TONIGHT WITH THE STORM BRINGING HIGH WINDS TO SOUTHERN NEW MEXICO AND WESTERN TEXAS. WEST TO SOUTHWEST WINDS WILL BLOW NEAR 40 MPH WITH GUSTS NEAR 60 MPH THIS AFTERNOON AND EARLY THIS EVENING. THE HIGH WINDS WILL CAUSE BLOWING DUST AND SAND WITH VISIBILITIES UNDER A HALF MILE IN A FEW LOCATIONS. HAZARDOUS TRAVEL CONDITIONS ARE THEREFORE EXPECTED. HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. DRIVING WILL BECOME DIFFICULT OR TREACHEROUS DUE TO STRONG CROSS WINDS AND RESTRICTED VISIBILITY. $$ NMZ030-170200- /O.NEW.KEPZ.DU.Y.0003.080316T1800Z-080317T0200Z/ /O.CON.KEPZ.WI.Y.0007.080316T1800Z-080317T0200Z/ SOUTHWEST DESERT/BOOTHEEL- INCLUDING THE CITY OF...LORDSBURG 1133 AM MDT SUN MAR 16 2008 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH WILL OCCUR ACROSS SOUTHWEST NEW MEXICO THIS AFTERNOON AND EARLY EVENING. HIGHER GUSTS WILL OCCUR THROUGH PASSES AND OVER AREAS ADJACENT TO EASTERN SLOPES OF AREA MOUNTAINS. WIDESPREAD AREAS OF BLOWING DUST WILL REDUCE VISIBILITY OVER PORTIONS OF THE DESERT LOWLANDS DURING IN THE AFTERNOON. LOCATIONS DOWNWIND OF BARREN GROUND AND PLOWED FIELDS MAY SEE TEMPORARY VISIBILITY RESTRICTIONS DOWN TO NEAR ZERO. WIND SPEEDS WILL BEGIN TO DIMINISH A COUPLE HOURS AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. $$ NMZ022-170200- /O.CON.KEPZ.WI.Y.0007.080316T1800Z-080317T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION- INCLUDING THE CITY OF...SILVER CITY 1133 AM MDT SUN MAR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS APPROACHING 50 MPH WILL OCCUR ACROSS SOUTHWEST NEW MEXICO SUNDAY AFTERNOON. HIGHER GUSTS WILL OCCUR THROUGH PASSES AND OVER AREAS ADJACENT TO EASTERN SLOPES OF AREA MOUNTAINS. WIDESPREAD AREAS OF BLOWING DUST WILL REDUCE VISIBILITY OVER PORTIONS OF THE DESERT LOWLANDS DURING IN THE AFTERNOON. LOCATIONS DOWNWIND OF BARREN GROUND AND PLOWED FIELDS MAY SEE TEMPORARY VISIBILITY RESTRICTIONS DOWN TO NEAR ZERO. WIND SPEEDS WILL BEGIN TO DIMINISH A COUPLE HOURS AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGASH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Mar 15, 3:10 PM MDT, 27 minutes earlier.
Area forecast discussion, Mar 15, 3:10 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
310 PM MDT SAT MAR 15 2008
.SYNOPSIS...
ANOTHER PACIFIC STORM SYSTEM WILL SWEEP ACROSS THE BORDERLAND
MONDAY AND MONDAY NIGHT IN THE FORM OF A VERY DEEP UPPER-LEVEL
TROUGH. AS THIS SYSTEM APPROACHES SUNDAY...WINDS WILL BECOME VERY
STRONG ACROSS THE REGION PROMPTING ANOTHER HIGH WIND WARNING WITH
THE CAUTION OF WIDESPREAD BLOWING DUST. SUSTAINED WINDS OF 40 MPH
WITH GUSTS NEAR 60 ARE POSSIBLE. VERY DRY CONDITIONS WILL MAKE
FOR DANGEROUS WILDFIRE CONDITIONS. AS THE UPPER SYSTEM PASSES OVER
THE REGION EARLY MONDAY MORNING THROUGH LATE MONDAY NIGHT UNSTABLE
CONDITIONS AND MEAGER MOISTURE WILL PROVIDE FOR SLIGHT CHANCES OF
SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE REGION. DESPITE MUCH
COOLER TEMPERATURES SNOW WILL BE LIMITED TO AREA MOUNTAINS...BUT
LOWLAND HAIL IS POSSIBLE IN THUNDERSTORMS. TUESDAY THE STORM EXITS
THE AREA AND IS FOLLOWED BY DRIER AND WARMER CONDITIONS THROUGH
THE WEEK.
&&
.DISCUSSION...
BREEZY CONDITIONS ACROSS THE REGION TODAY...BUT MUCH LOWER THAN
THE WINDS THAT VERIFIED YESTERDAYS HIGH WIND WARNING. TOMORROW
THE AREA RETURNS TO A STRONG WIND PATTERN AHEAD OF THE NEXT
PACIFIC TROUGH WORKING TOWARD THE REGION. WINDS WILL SLACKEN EARLY
THIS EVENING AND MORNING TEMPERATURES WILL BE RELATIVELY MILD.
TOMORROW A DEEP SURFACE TROUGH WILL DEVELOP OVER THE EASTERN NEW
MEXICO PLAINS. A STRONG THERMAL RIDGE WILL AIDE IN ITS DEEPENING IN
THE AFTERNOON. A STRONG 10+ MB GRADIENT WILL DEVELOP EAST TO WEST
ACROSS THE STATE. STRONG SOUTHWEST FLOW ALOFT WILL ALIGN NICELY
WITH THE SURFACE WINDS. H7 WIND SPEEDS OF 50+ KTS SHOULD BE ABLE
TO MIX DOWN WITH LITTLE TO NO REDUCTION. EXPECT WINDS AS STRONG AS
FRIDAYS WINDS. ALL THE INGREDIENTS ARE OPTIMALLY TIMED TO COINCIDE
WITH MAX MIXING. SW TRAJECTORIES PROVIDE A BETTER CHANCE AT
INCREASED BLOWING DUST...ALSO WORRIED THAT MAX TEMPS MAY BE WARMER
THAN GUIDANCE SUGGESTS.
THE UPPER TROUGH DIGS IN OVERNIGHT SUNDAY INTO EARLY MONDAY.
CURRENT GUIDANCE SHOWS THE LOW PASSING WELL SOUTH OF OUR AREA.
MOISTURE STAYS LIMITED WITH PWS AT OR UNDER .25. INSTABILITY
INCREASES DUE TO COLD PULL ALOFT AND VORTICITY ADVECTION. PCPN
CHANCES THROUGHOUT SHOULD REMAIN LIMITED DUE TO THE MOISTURE
LIMITATIONS. HOWEVER GOOD DYNAMICS WILL POSSIBLY INITIATE SOME
THUNDER AND HAIL WOULD LIKELY FOLLOW.
THE SYSTEM WILL LEAVE THE AREA EARLY TUESDAY. COOLER TEMPERATURES
WILL FOLLOW FOR TUESDAY. FOR THE REST OF THE WEEK A ZONAL FLOW
WILL RETURN WARMER AND DRIER CONDITIONS.
&&
AVIATION...VALID 16/00Z - 17/00Z
VFR CONDTS THRU PD. PRESENCE OF HIGHER JET STREAM WINDS ALOFT WILL
COMBINE WITH DEEP MIXING TO ROUGHLY 12 KFT AGL...FOR BREEZY TO WINDY
CONDITIONS THROUGH 02Z MOST AREAS. AREAS IMMEDIATELY ALG E SLOPES
OF AREA MTNS WILL SEE HIGHER WINDS CONT THROUGH AT LEAST MIDNIGHT.
LOOK FOR 20 TO 25 KT SUSTAINED WINDS WITH GUSTS TO 35 KTS THRU
12/02Z. MUCH HIGHER WINDS EXPECTED AFT 17/17Z SUNDAY ALL AREAS WITH
STRENGTHENING PRESSURE GRADIENTS AHEAD OF APPROACHING LARGE LOW
PRESSURE SYSTEM. SUSTAINED SPEEDS SHOULD RUN 30 TO 40 MPH WITH
GUSTS TO 50 MPH.
&&
.FIRE WEATHER...LARGE LOW PRESSURE SYSTEM APPROACHING FROM THE
WEST...IS FORECAST TO BRING 40 TO 50 KT WINDS AT TOP(12KFT AGL)OF
MIXING LAYER...DOWN TO SURFACE MONDAY. VERY TIGHT SURFACE PRESSURE
GRADIENT IS ALSO EXPECTED TO DEVELOP ACROSS OUR AREA WITH DEEPENING
LEE-SIDE LOW PRESSURE TROUGH TO OUR EAST. THESE EFFECTS WILL COMBINE
TO SIGNIFICANTLY STRENGTHEN AFTERNOON 20-FT WINDS. THIS WILL TAKE
PLACE AN AN ENVIRONMENT WHERE MINIMUM RELATIVE HUMIDITIES HAVE
ALREADY FALLEN INTO THE SINGLE DIGITS. LOOK FOR DECLINING RELATIVE
HUMIDITY RECOVERIES TONIGHT AND SUNDAY EVENING...ESPECIALLY HIGHER
ELEVATIONS IN EASTERN ZONES WITH MIXING FROM THE WINDS. STORM SYSTEM
WILL BRING RELIEF FOR FIRE WEATHER CONCERNS STARTING WITH NMZ110 AND
111 SUNDAY EVENING. MILD DRY NORTHWEST TO WESTERLY FLOW ALOFT WILL
FOLLOW DAYS 3 THROUGH 5...TUESDAY THRU THURSDAY...BEHIND EXITING
SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 53 76 46 58 40 / 0 0 10 20 20
SIERRA BLANCA TX 49 76 42 56 38 / 0 0 0 20 20
LAS CRUCES 49 72 42 57 37 / 0 0 10 20 20
ALAMOGORDO 46 71 39 54 34 / 0 0 10 20 20
CLOUDCROFT 30 51 23 33 18 / 0 0 0 20 20
TRUTH OR CONSEQUENCES 45 67 38 53 33 / 0 0 10 20 20
SILVER CITY 38 56 30 43 25 / 0 10 20 30 20
DEMING 46 68 37 54 35 / 0 0 10 20 20
LORDSBURG 45 65 36 51 34 / 0 10 20 30 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR NMZ110>112.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NMZ111>113.
WIND ADVISORY FROM 12 PM TO 8 PM MDT SUNDAY FOR NMZ022-030.
HIGH WIND WARNING FROM 12 PM TO 8 PM MDT SUNDAY FOR NMZ023>025-
031-032.
TX...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR TXZ055-056.
HIGH WIND WARNING FROM 12 PM TO 8 PM MDT SUNDAY FOR TXZ055-056.
&&
14/22 BIRD/TRIPOLIHazardous weather outlook, Mar 15, 7:26 AM MDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 726 AM MDT SAT MAR 15 2008 NMZ022>025-030>032-TXZ055-056-161330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 726 AM MDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SURFACE WINDS WILL INCREASE INTO THE BREEZY TO LOW WINDY CATEGORY THIS AFTERNOON. VERY DRY CONDITIONS KEEP THE FIRE DANGER HIGH...THEREFORE A RED FLAG WARNING WILL BE VALID FOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN APPROACHING STORM SYSTEM MAY GENERATE WINDS INTO THE ADVISORY CRITERIA OF 25 TO 35 MPH BY THE AFTERNOON. THERE WILL BE A SLIGHT CHANCE OF LOWLAND RAIN AND MOUNTAIN SNOW WITH SNOW LEVELS DOWN TO 5000 FEET ON MONDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE WITH SOME SMALL HAIL AND ICE PELLETS BEING PRODUCED. LIMITED MOISTURE WILL KEEP ACCUMULATIONS SPOTTY. DRY CONDITIONS EXPECTED FOR TUESDAY AND THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:08 AM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 21 hr |
| Mar 15, 9:08 AM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 12 hr |
| Mar 15, 3:37 PM MDT | Wind Advisory | EPZ | 28 hr |
Nearby
High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.